MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon device was used in the left ureter during a ureteral stricture balloon dilation procedure performed on (b)(6) 2018.According to the complainant, during preparation, it was noted that the catheter was kinked.Additionally, it was also noted that catheter would not pass through the guidewire.The procedure was completed with another uromax ultra device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Problem code 2976 captures the reportable event of catheter kinked.Investigation result: a visual examination of the returned complaint device revealed that the balloon was folded and did not appear to have been subjected to positive pressure.A visual and tactile examination identified one kink on the shaft of the device.Functional analysis was performed; however, resistance was encountered due to the shaft kink.It is most likely that resistance was met during the procedure and excessive force was used when inserting the balloon, which is advised against in the dfu.The use of excessive force is consistent with the torn catheter.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8246924
Report Number3005099803-2019-00079
Device Sequence Number2125240
Product Code KOE
UDI-Device Identifier08714729341185
UDI-Public08714729341185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2020
Device Model NumberM0062251080
Device Catalogue Number225-108
Device Lot Number0020471975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/12/2019
Patient Sequence Number1
Patient Age65 YR